Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2013, Article ID 718950, 3 pages
http://dx.doi.org/10.1155/2013/718950
Case Report

Pulmonary Embolism Related to Amisulpride Treatment: A Case Report

Department of Psychiatry, University Hospital of Patras, School of Medicine, University of Patras, University Campus, 26504 Rio, Greece

Received 21 January 2013; Accepted 9 February 2013

Academic Editors: E. Jönsson, D. Matsuzawa, and F. Oyebode

Copyright © 2013 Maria Skokou and Philippos Gourzis. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Z. Goldhaber, “Venous thromboembolism: epidemiology and magnitude of the problem,” Best Practice & Research Clinical Haematology, vol. 25, no. 3, pp. 235–242, 2012. View at Google Scholar
  2. C. Kroegel and A. Reissig, “Principle mechanisms underlying venous thromboembolism: epidemiology, risk factors, pathophysiology and pathogenesis,” Respiration, vol. 70, no. 1, pp. 7–30, 2003. View at Publisher · View at Google Scholar · View at Scopus
  3. F. A. Anderson and F. A. Spencer, “Risk factors for venous thromboembolism,” Circulation, vol. 107, no. 23, pp. I9–I16, 2003. View at Publisher · View at Google Scholar · View at Scopus
  4. E. G. Van Neste, W. Verbruggen, and M. Leysen, “Deep venous thrombosis and pulmonary embolism in psychiatric settings,” European Journal of Psychiatry, vol. 23, no. 1, pp. 19–30, 2009. View at Google Scholar · View at Scopus
  5. S. B. Laursen, T. N. Jensen, T. Bolwig, and N. V. Olsen, “Deep venous thrombosis and pulmonary embolism following physical restraint,” Acta Psychiatrica Scandinavica, vol. 111, no. 4, pp. 324–327, 2005. View at Publisher · View at Google Scholar · View at Scopus
  6. B. K. P. Woo, “Basal ganglia calcification and pulmonary embolism in catatonia,” Journal of Neuropsychiatry and Clinical Neurosciences, vol. 19, no. 4, pp. 472–473, 2007. View at Google Scholar · View at Scopus
  7. C. Lachner and N. B. Sandson, “Medical complications of catatonia: a case of catatonia-induced deep venous thrombosis,” Psychosomatics, vol. 44, no. 6, pp. 512–514, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. G. Addonizio, V. L. Susman, and S. D. Roth, “Neuroleptic malignant syndrome: review and analysis of 115 cases,” Biological Psychiatry, vol. 22, no. 8, pp. 1004–1020, 1987. View at Google Scholar · View at Scopus
  9. S. Hamanaka, Y. Kamijo, T. Nagai et al., “Massive pulmonary thromboembolism demonstrated at necropsy in Japanese psychiatric patients treated with neuroleptics including atypical antipsychotics,” Circulation Journal, vol. 68, no. 9, pp. 850–852, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. A. K. Jönsson, L. Brudin, J. Ahlner, K. Hedenmalm, A. Eriksson, and S. Hägg, “Antipsychotics associated with pulmonary embolism in a Swedish medicolegal autopsy series,” International Clinical Psychopharmacology, vol. 23, no. 5, pp. 263–268, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. S. Hägg, A. K. Jönsson, and O. Spigset, “Risk of venous thromboembolism due to antipsychotic drug therapy,” Expert Opinion on Drug Safety, vol. 8, no. 5, pp. 537–547, 2009. View at Publisher · View at Google Scholar · View at Scopus
  12. S. Axelsson, S. Hägg, A. C. Eriksson, T. L. Lindahl, and P. A. Whiss, “In vitro effects of antipsychotics on human platelet adhesion and aggregation and plasma coagulation,” Clinical and Experimental Pharmacology and Physiology, vol. 34, no. 8, pp. 775–780, 2007. View at Publisher · View at Google Scholar · View at Scopus
  13. A. K. Jönsson, O. Spigset, and S. Hägg, “Venous thromboembolism in recipients of antipsychotics: incidence, mechanisms and management,” CNS Drugs, vol. 26, no. 8, pp. 649–662, 2012. View at Publisher · View at Google Scholar
  14. G. L. Zornberg and H. Jick, “Antipsychotic drug use and risk of first-time idiopathic venous thromboembolism: a case-control study,” The Lancet, vol. 356, no. 9237, pp. 1219–1223, 2000. View at Google Scholar · View at Scopus
  15. R. Liperoti, C. Pedone, K. L. Lapane, V. Mor, R. Bernabei, and G. Gambassi, “Venous thromboembolism among elderly patients treated with atypical and conventional antipsychotic agents,” Archives of Internal Medicine, vol. 165, no. 22, pp. 2677–2682, 2005. View at Publisher · View at Google Scholar · View at Scopus
  16. H. Wallaschofski, M. Eigenthaler, M. Kiefer et al., “Hyperprolactinemia in patients on antipsychotic drugs causes ADP-stimulated platelet activation that might explain the increased risk for venous thromboembolism: pilot study,” Journal of Clinical Psychopharmacology, vol. 23, no. 5, pp. 479–483, 2003. View at Publisher · View at Google Scholar · View at Scopus
  17. S. Marder, I. Hurford, and D. van Kammen, “Second -generation antipsychotics,” in Comprehensive Textbook of Psychiatry, B. J. Sadock, V. A. Sadock, and P. Ruiz, Eds., vol. 2, pp. 3206–3240, Lippincott Williams & Wilkins, Philadelphia, Pa, USA, 9th edition, 2009. View at Google Scholar
  18. B. Allenet, S. Schmidlin, C. Genty, and J. L. Bosson, “Antipsychotic drugs and risk of pulmonary embolism,” Pharmacoepidemiology and Drug Safety, vol. 21, pp. 42–48, 2012. View at Publisher · View at Google Scholar
  19. S. Hägg, P. Tatting, and O. Spigset, “Olanzapine and venous thromboembolism,” in International Clinical Psychopharmacology, vol. 18, pp. 299–300, 2003. View at Publisher · View at Google Scholar
  20. R. Maly, J. Masopust, L. Hosak, and A. Urban, “Four cases of venous thromboembolism associated with olanzapine,” Psychiatry and Clinical Neurosciences, vol. 63, no. 1, pp. 116–118, 2009. View at Publisher · View at Google Scholar · View at Scopus
  21. L. Borras, A. Eytan, P. de Timary, E. L. Constant, P. Huguelet, and C. Hermans, “Pulmonary Thromboembolism Associated with Olanzapine and Risperidone,” Journal of Emergency Medicine, vol. 35, no. 2, pp. 159–161, 2008. View at Publisher · View at Google Scholar · View at Scopus
  22. M. Atmaca and O. Mermi, “Sertindole-associated deep venous thrombosis,” Journal of Clinical Psychopharmacology, vol. 31, no. 4, pp. 550–551, 2011. View at Publisher · View at Google Scholar · View at Scopus
  23. J. S. Dlott and R. A. S. Roubey, “Drug-induced lupus anticoagulants and antiphospholipid antibodies,” Current Rheumatology Reports, vol. 14, no. 1, pp. 71–78, 2012. View at Publisher · View at Google Scholar
  24. J. G. Ray, M. M. Mamdani, and E. L. Yeo, “Antipsychotic and antidepressant drug use in the elderly and the risk of venous thromboembolism,” Thrombosis and Haemostasis, vol. 88, no. 2, pp. 205–209, 2002. View at Google Scholar · View at Scopus
  25. K. Lacut, G. Le Gal, F. Couturaud et al., “Association between antipsychotic drugs, antidepressant drugs and venous thromboembolism: results from the EDITH case-control study,” Fundamental and Clinical Pharmacology, vol. 21, no. 6, pp. 643–650, 2007. View at Publisher · View at Google Scholar · View at Scopus
  26. L. Parkin, D. C. G. Skegg, G. P. Herbison, and C. Paul, “Psychotropic drugs and fatal pulmonary embolism,” Pharmacoepidemiology and Drug Safety, vol. 12, no. 8, pp. 647–652, 2003. View at Publisher · View at Google Scholar · View at Scopus
  27. M. N. Momen, C. S. Sebastian, and P. F. Buckley, “Paradoxical reaction to fluoxetine [1],” Psychosomatics, vol. 44, no. 3, pp. 259–260, 2003. View at Publisher · View at Google Scholar · View at Scopus
  28. A. Kurne, A. Ertugrul, A. E. A. Yaǧcioǧlu, and K. M. Yazici, “Venous thromboembolism and escitalopram,” General Hospital Psychiatry, vol. 26, no. 6, pp. 481–483, 2004. View at Publisher · View at Google Scholar · View at Scopus
  29. H. Zhou, Y. Tang, Y. Yan, Q. Yi, X. Du, and Z. Liang, “Antidepressant drugs and risk of venous thromboembolism: a case report and literature review,” Klinik Psikofarmakoloji Bulteni, vol. 21, no. 3, pp. 237–241, 2011. View at Google Scholar
  30. R. Ramasubbu, “Cerebrovascular effects of selective serotonin reuptake inhibitors: a systematic review,” Journal of Clinical Psychiatry, vol. 65, no. 12, pp. 1642–1653, 2004. View at Publisher · View at Google Scholar · View at Scopus
  31. R. G. Petty, “Prolactin and antipsychotic medications: mechanism of action,” Schizophrenia Research, vol. 35, pp. S67–S73, 1999. View at Publisher · View at Google Scholar · View at Scopus